Alert archive / New Jersey / Red Flag Warnings in 2009

Red Flag Warning 4, NWS New York, NY

April 28, 2009Hudson County, Passaic County, New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this red flag warning at Apr 28, 2009, 10:39 AM EDT for Hudson County, Passaic County, New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Apr 28, 2009, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 10:39 AM EDT (14:39 UTC)
In effect from
Apr 28, 2009, 2:00 PM EDT
Expired
Apr 28, 2009, 8:00 PM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Passaic County, NJ

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2218 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KOKX 281439
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1039 AM EDT TUE APR 28 2009

...GUSTY WINDS AND DRY CONDITIONS THIS AFTERNOON...

.A STRONG SOUTHWESTERLY FLOW OF VERY WARM AND RELATIVELY DRY AIR
WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILD FIRES.

CTZ005-006-NJZ002>006-011-NYZ067>070-282245-
/O.NEW.KOKX.FW.W.0004.090428T1800Z-090429T0000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
1039 AM EDT TUE APR 28 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. 

WINDS GUSTING TO 25 MPH...TEMPERATURES APPROACHING 90 DEGREES AND
RELATIVE HUMIDITY READINGS OF 25 PERCENT WILL COMBINE TO PROVIDE
THE INGREDIENTS FOR THE RAPID SPREAD OF BUSH FIRES...IF ONE WERE
TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO KEEP VEHICLES OUT OF GRASSY AREAS AND TO
ENSURE PROPER DISPOSAL OF ANY SMOKING MATERIALS. IN ONLY TAKES A
CARELESSLY DISPOSED CIGARETTE TO IGNITE A WILD FIRE AND WITH THE
DRY AND WINDY WEATHER CONDITIONS...A SMALL FIRE COULD SPREAD
RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
000 
WWUS81 KOKX 282220
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT TUE APR 28 2009

...GUSTY WINDS AND DRY CONDITIONS EARLY THIS EVENING...

.A STRONG SOUTHWESTERLY FLOW OF VERY WARM AND RELATIVELY DRY AIR
WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILD FIRES.

CTZ005-006-NJZ002>006-011-NYZ067>070-290000-
/O.CON.KOKX.FW.W.0004.000000T0000Z-090429T0000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
620 PM EDT TUE APR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

WINDS GUSTING TO 25 MPH...TEMPERATURES IN THE MID TO UPPER
80S...AND RELATIVE HUMIDITY READINGS OF 20 TO 25 PERCENT WILL
COMBINE TO PROVIDE THE INGREDIENTS FOR THE RAPID SPREAD OF BUSH
FIRES...IF ONE WERE TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO KEEP VEHICLES OUT OF GRASSY AREAS AND TO
ENSURE PROPER DISPOSAL OF ANY SMOKING MATERIALS. IN ONLY TAKES A
CARELESSLY DISPOSED CIGARETTE TO IGNITE A WILD FIRE AND WITH THE
DRY AND WINDY WEATHER CONDITIONS...A SMALL FIRE COULD SPREAD
RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS81 KOKX 282231 CCA
RFWOKX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
630 PM EDT TUE APR 28 2009

...GUSTY WINDS AND DRY CONDITIONS EARLY THIS EVENING...

.A STRONG SOUTHWESTERLY FLOW OF VERY WARM AND RELATIVELY DRY AIR
WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILD FIRES.

CTZ005-006-NJZ002>006-011-NYZ067>070-290000-
/O.COR.KOKX.FW.W.0004.000000T0000Z-090429T0000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
630 PM EDT TUE APR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

WINDS GUSTING TO 25 MPH...TEMPERATURES IN THE MID TO UPPER
80S...AND RELATIVE HUMIDITY READINGS OF 20 TO 25 PERCENT WILL
COMBINE TO PROVIDE THE INGREDIENTS FOR THE RAPID SPREAD OF BUSH
FIRES...IF ONE WERE TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO KEEP VEHICLES OUT OF GRASSY AREAS AND TO
ENSURE PROPER DISPOSAL OF ANY SMOKING MATERIALS. IT ONLY TAKES A
CARELESSLY DISPOSED CIGARETTE TO IGNITE A WILD FIRE AND WITH THE
DRY AND WINDY WEATHER CONDITIONS...A SMALL FIRE COULD SPREAD
RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 28, 7:48 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 28, 7:48 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
748 AM EDT TUE APR 28 2009

.SYNOPSIS...
A WEAK WARM FRONT OVER SOUTHERN CONNECTICUT AND LONG ISLAND SOUND
WILL WASH OUT TODAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
LATE TODAY...AND CROSS THE REGION TONIGHT INTO WEDNESDAY MORNING.
HIGH PRESSURE WILL BUILD LATER WEDNESDAY INTO THURSDAY. A FRONTAL
SYSTEM  WILL MOVE ACROSS FROM FRIDAY INTO SATURDAY. A STATIONARY
FRONT WILL BRING UNSETTLED CONDITIONS SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EAST COAST RIDGING FLATTENS FURTHER TODAY AS SHORTWAVE ENERGY DIGS
INTO QUEBEC...WHILE PUSHING A COLD FRONT TOWARD AND ACROSS THE AREA
THIS AFTERNOON INTO TONIGHT. ANOTHER VERY WARM DAY IS IN
STORE...WITH GUSTY SW WINDS AND NEAR RECORD HIGH TEMPS. THE SW FLOW
WILL ALLOW FOR BETTER MIXING TODAY...PARTICULARLY AWAY FROM THE
COAST. THIS SHOULD ALLOW TEMPS TO RISE TO AROUND 90 ACROSS THE
INTERIOR...INTO THE LOWER TO MID 80S ALONG THE COAST...EXCEPT 70S
ACROSS SOUTH FACING AND FAR EASTERN COASTAL AREAS.

THE DAY WILL START OFF MOSTLY SUNNY...WITH INCREASING CLOUDS ACROSS
NW PORTIONS OF THE REGION LATE IN THE DAY. FCST SOUNDINGS INDICATE A
LOW LEVEL CAP...BUT STILL CANNOT RULE OUT A LATE DAY THUNDERSTORM
SNEAKING IN FROM THE WEST AHEAD OF A PRE-FRONTAL MID LEVEL
DISTURBANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
MOST PRECIP TONIGHT WILL BE POST FRONTAL...WITH LIFT AXIS SLIDING
SOUTH TONIGHT INTO WED MORNING IN RESPONSE TO LIFT VIA RIGHT REAR
QUAD OF UPPER JET STREAK MOVING INTO NORTHERN NEW ENGLAND...AND
LOW-LEVEL FRONTOGENETIC FORCING. THIS WILL BRING A PERIOD OF SHOWERS
TO THE REGION. SCATTERED TSTMS ARE POSSIBLE ALONG THE COLD FRONT
MAINLY INTO EARLY THIS EVENING VIA NARROW RIBBON OF MARGINAL
INSTABILITY AND THETA-E POOLING JUST AHEAD OF THE FRONT...MAINLY
NORTHWEST PORTIONS OF THE AREA. GUSTY WINDS COULD OCCUR WITH ANY
TSTMS GIVEN STEEP LOW LEVEL LAPSE RATES AND RELATIVELY DRY SUB-CLOUD
AIR. THREAT OF CONVECTION DIMINISHES THROUGH THE EVENING WITH
WANING INSTABILITY.

ANY LINGERING SHOWER ACTIVITY ACROSS SOUTHERN ZONES EARLY WED
MORNING SHOULD PUSH SOUTH BY MID TO LATE MORNING AS CANADIAN HIGH
PRESSURE BUILDS INTO THE AREA. CLEARING SKIES IN THE AFTERNOON.
NORTHERLY FLOW IN THE MORNING VEERING TO ONSHORE IN THE AFTERNOON.
CAA...LIMITED MIXING FROM A STRENGTHENING SUBSIDENCE INVERSION...AND
DEVELOPING ONSHORE FLOW WILL HAVE TEMPS MUCH COOLER AND CLOSER TO
NORMAL ON WEDNESDAY. HIGHS IN THE LOWER 60S COAST...MID TO UPPER 60S
INTERIOR.

SFC HIGH PRESSURE BUILDS OVER THE REGION WED NIGHT.
RADIATIONAL COOLING VIA MOSTLY CLEAR SKIES/LIGHT WINDS WILL ALLOW
TEMPS TO DROP INTO THE 30S INLAND AND IN THE LI PINE BARRENS...AND
INTO THE LOWER/MID 40S ELSEWHERE. HIGH/MID LEVEL CLOUDS SHOULD
GRADUALLY INCREASE LATE WED NIGHT INTO THU AS UPPER RIDGE AXIS
SLIDES ACROSS...BUT THINK ANY RAIN WILL NOW HOLD OFF UNTIL THU NIGHT
AS SFC RIDGING HOLDS A LITTLE LONGER PER NAM AND AS LOW LEVEL JET
AND ASSOCIATED GULF MOISTURE TRANSPORT FOCUS ON NORTHERN PA/CENTRAL
NY INITIALLY. TEMPS WILL RUN NEAR OR SLIGHTLY BELOW SEASONABLE WITH
CLOUD COVER AND ONSHORE FLOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
POLAR VORTEX DEVELOPS OVER NORTHEAST CANADA BY THU NIGHT IN RESPONSE
TO HIGHLY AMPLIFIED RIDGE OVER WESTERN CANADA AND ANOTHER BLOCKING
RIDGE DOWNSTREAM OVER SCANDINAVIA. THIS VORTEX WILL REMAIN NEARLY
STATIONARY THROUGH THE WEEKEND WITH TRANSIENT SHORTWAVE ENERGY
MOVING AROUND IT. THE VORTEX WILL GRADUALLY WEAKEN WITH THE RIDGING
OVER EASTERN EUROPE BREAKING DOWN EARLY NEXT WEEK. THIS SCENARIO
WOULD KEEP AN UNSETTLED WEATHER PATTERN THROUGH THE LONG TERM
PERIOD.

AT THE SFC...LOW PRES TRACKS FROM THE GREAT LAKES INTO EASTERN
CANADA THU NIGHT AND FRI...WITH A WARM FRONT MOVING THROUGH FRI
MORNING...FOLLOWED BY A COLD FRONT FRI NIGHT INTO SAT MORNING. THE
COLD FRONT IS FORECAST TO BECOME NEARLY STATIONARY JUST SOUTH OF THE
AREA SAT AND REMAIN PARKED THERE THROUGH MONDAY WITH WAVES OF LOW
PRESSURE RIDING ALONG IT.

TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE PERIOD.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR. EXPECT HIGH CLOUDS TO BEGIN TO COVER THE SKY TOWARDS
00Z...WITH LOW END VFR CEILING DEVELOPING FROM N TO S AFTER
MIDNIGHT. DELAYED TIMING OF SHOWERS IN TAFS UNTIL 7-8Z (4Z AT
KSWF)...SHOULD BE ABOUT A 4 HOUR PERIOD OF SHOWERS WITH POSSIBLY
EMBEDDED THUNDERSTORMS (ELEVATED IN NATURE IF ANY).

JFK ALREADY STARTING OFF W/ SEA BREEZE...COASTAL CT LOCATIONS
LIGHT AND VARIABLE...OTHER TERMINALS S-SW 5-10KT...COMBINED WITH
WINDS AROUND 2 KFT 25040-45KT HAS LOW LEVEL WINDSHEAR AT TERMINALS
TO START THE TAFS. AS WINDS BECOME UNIFORMLY SW AT 10-15KT BY MID
MORNING...SHOULD LOSE LOW LEVEL WINDSHEAR (AS WINDS DECREASE
ALOFT). GUSTINESS SHOULD KICK IN 15-16Z (20-25KT). GUST POTENTIAL
SHOULD GO AWAY 22-00Z...WINDS THEN BRIEFLY BECOME LIGHT AND
VARIABLE WITH FRONTAL PASSAGE ROUGHLY 22Z-1Z (EARLIEST
KGON...STARTING AT 00Z CITY TERMINALS AND LAST KISP)...THEN SHIFT TO
THE N AND BECOME GUSTY IMMEDIATELY BEHIND THE FRONT...THEN NE WITH
ARRIVAL OF SHOWERS AS NOTED ABOVE.

OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
SUB-VFR CONDITIONS POSSIBLE LATE THU NIGHT/FRI MORNING AHEAD OF WARM
FRONT...ESPECIALLY AT COASTAL TERMINALS...AND THEN WITH
SHRA/POSSIBLE TSRA FRI AFTERNOON/EVENING...AND AGAIN SAT
AFTERNOON/EVENING.

&&

.MARINE...
EXPECT WINDS TO CONTINUE TO INCREASE OUT OF THE SW THIS MORNING...
WITH GUSTS TO 25 KT THIS AFTERNOON OVER ALL WATERS (THOUGH LIMITED
TO WITHIN A COUPLE OF MILES OF SHORE ON THE COASTAL OCEAN WATERS).
SEAS ON EASTERN TWO COASTAL OCEAN ZONES SHOULD ALSO REACH MARGINAL
SCA LEVELS THIS AFTERNOON. WITH GUSTY N WINDS BEHIND THE COLD FRONT
LATE TONIGHT...HAVE EXTENDED THE SCA UNTIL 10Z WEDNESDAY ON ALL
WATERS. WHILE GUSTY CONDITIONS COULD LINGER INTO WED...ESPECIALLY
OVER COASTAL OCEAN WATERS...DO NOT HAVE REQUIRED CONFIDENCE TO
EXTEND SCA THROUGH THEN AT THIS TIME. WINDS AND SEAS SHOULD DIMINISH
BELOW SCA LEVELS ON ALL WATERS BY WEDNESDAY AFTERNOON AS HIGH
PRESSURE BUILDS DOWN FROM THE NORTH.

THINGS SHOULD REMAIN RELATIVELY TRANQUIL ACROSS THE WATERS UNTIL
LATE THURSDAY NIGHT...WHEN WINDS SHOULD INCREASE AS GRADIENT
TIGHTENS AHEAD OF SLOW MOVING COLD FRONT. COLD FRONT IS EXPECTED TO
WEAKEN WITH TIME...SO EVEN THOUGH FRONT CROSSES THE TRI-STATE ON
SATURDAY...GRADIENT SHOULD RELAX ENOUGH THAT WITH THE POSSIBLE
EXCEPTION OF OCEAN SEAS E OF FIRE ISLAND INLET...SCA CONDITIONS ARE
NOT EXPECTED ON THE WATERS SATURDAY AT THIS TIME.

&&

.FIRE WEATHER...
VERY WARM TEMPERATURES AND RECENT DRY WEATHER WILL LEAD TO AN
INCREASED THREAT OF SPREAD FROM BRUSH FIRES THAT IGNITE TODAY.

STILL EXPECT RH TO FALL BELOW 30 PERCENT ACROSS INTERIOR NJ/NY/CT...
BUT WIND GUSTS MAY FALL SHORT OF 25 MPH. THUS...THE FIRE WEATHER
WATCH HAS BEEN CANCELED. THIS IS PREDICATED ON WEAKER 5 KFT WINDS
PER NAM/ECMWF...IF STRONGER GUSTS MATERIALIZE PER GFS THEN SHORT
FUSED FIRE WX STATEMENTS MAY BE NEEDED FOR THIS AFTERNOON.

FIRE OFFICIALS SHOULD ALSO BE AWARE OF A WIND SHIFT EXPECTED WITH
THE PASSAGE OF A COLD FRONT THIS EVENING.

&&

.HYDROLOGY...
SHOWERS AND A FEW TSTMS ASSOCIATED WITH A COLD FRONT MAY PRODUCE UP
TO 1/10 INCH AREAL QPF THROUGH WEDNESDAY MORNING...WITH ISOLATED
HIGHER AMOUNTS IN TSTMS THIS EVENING. ANOTHER 1/4 TO 1/2 INCH AREAL
QPF IS POSSIBLE THU NIGHT INTO FRI.

&&

.CLIMATE...
RECORD AND FORECAST HIGHS FOR TODAY...

SITE  RECORD/YEAR    FORECAST HIGH
EWR   90/1990        90
BDR   91/1990        81
NYC   90/1990        89
LGA   88/1990        89
JFK   75/1983        84
ISP   86/1990        83

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS AND NEAR/SHORT TERM...BG
LONG TERM...AL
AVIATION/MARINE...MALOIT
FIRE WEATHER/HYDROLOGY/CLIMATE...BG
Hazardous weather outlook, Apr 28, 8:35 AM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
835 AM EDT TUE APR 28 2009

CTZ005>007-009-NJZ002>006-011-NYZ067>078-291000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-
835 AM EDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

GUSTY SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITY COULD PROMOTE
THE SPREAD OF ANY BRUSH OR GRASS FIRE THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-CTZ008-010>012-NYZ079>081-291000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
835 AM EDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Red Flag Warnings in New Jersey, 2009Red Flag Warnings in Connecticut, 2009Red Flag Warnings in New York, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.